Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
134 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Sintrom weaken bones?

hi i have been taking sintrom since 1998 and have recently broken both wrists.not in one instance thou. i believe sintrom is weakening my bones by lowering vitamin k level can i do something about it thanks i am female 64 very vivid mentally and bodilylll
Wed, 18 Nov 2020
Report Abuse
Internal Medicine Specialist 's  Response
Hi,

Sintrom (Coumadin / Warfarin) has been used for anti-coagulation for many years and has been very well studied. I went back and researched this myself just to be sure, but this no known connection between this medication and decreased bone density. I did look into this from a number of angles, including the impact this drug has on Vitamin K levels, and potentially any even remote secondary effect it might have on bone mineralization.

Unfortunately I could not find a connection. In medicine we learn new things all the time, so just because they don't' know if a connection doesn't mean there isn't one. I think this is a very good question and I will continue to dig deeper into it. If I do find any additional information, I will be sure to update you on this answer.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. David Girardi, Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 
Does Sintrom weaken bones?

Hi, Sintrom (Coumadin / Warfarin) has been used for anti-coagulation for many years and has been very well studied. I went back and researched this myself just to be sure, but this no known connection between this medication and decreased bone density. I did look into this from a number of angles, including the impact this drug has on Vitamin K levels, and potentially any even remote secondary effect it might have on bone mineralization. Unfortunately I could not find a connection. In medicine we learn new things all the time, so just because they don t know if a connection doesn t mean there isn t one. I think this is a very good question and I will continue to dig deeper into it. If I do find any additional information, I will be sure to update you on this answer. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. David Girardi, Internal Medicine Specialist